I learned my lesson about diet pill

previous topic · next topic

Joined: Oct 08
Posts: 1

Posted: 06 Mar 2009, 13:36
Everyone, for me to come here and do a post is to help protect others.

I started taking Zantrex 3 to help with my weight loss. This morning I had an extreme attack of stomach pains and my entire body flushed blood red. It scared me to death, I've never had a reaction to anything I've taken even the diet products that had ephedra in them.

I took as directed. Please use extreme caution with this product, when I get home mine is going in the trash. Sad

Joined: Apr 08
Posts: 1

Posted: 06 Mar 2009, 14:54
I hope you are feeling better! thank you for sharing the info... please take good care

Joined: Jun 08
Posts: 333

Posted: 07 Mar 2009, 19:10
Is that a prescription diet pill?? Or over the counter?

Hope you feel better soon!

"Of course its hard, if it were easy everyone would do it. Hard is what makes it great"
-League of Their Own

Joined: Jan 09
Posts: 9

Posted: 07 Mar 2009, 21:57
I took that a few years ago and passed out from it. Nasty stuff. >:<

Joined: Apr 09
Posts: 17

Posted: 23 Apr 2009, 11:55
I have tried that stuff, I could not stop my heart from beating fast for over a couple of hours. I almost passed out. They also hinder your calcium intake. I am glad you are better!

Joined: Mar 09
Posts: 223

Posted: 23 Apr 2009, 15:38
That particular brand is one of the highest in caffeine content (and it sounds like niacin is in it too, along with lots of other herbs and vitamins that raise blood pressure, etc. Anyone with high blood pressure, heart conditions, or someone who is not used to a lot of stimulants should not take that pill (or many others, for that matter!). If one is used to stimulants and not otherwise hindered, it can be a good tool to raise energy levels and increase thermogensis. Better to try lower-key tactics, first though Smile
(also, whenever starting a diet pill, wean onto it...

Joined: Jul 07
Posts: 529

Posted: 23 Apr 2009, 23:08
Yeah, I just looked it up and that particular pill contains niacin which could cause the flushing you experienced.

As far as my opinion on diet stimulants in general, I've seen very little research to indicate anything but the ECA stack is actually effective. Even in that case, its only all three drugs together that help -- just caffeine and aspirin don't have the same effect, for example.

"There's no doubt that the Atkins diet will lower your cholesterol, weight and blood pressure and get rid of your diabetes, but then what?" asked Dr. Robert Rosati, the cardiologist who runs The Rice Diet Program Clinic, granddaddy of Durham's diet centers.

I guess there's really no pleasing some people. Laughing (Source: http://bit.ly/ekORk0)

Joined: Apr 09
Posts: 16

Posted: 28 Apr 2009, 17:21
I took it over a year ago and it was the niacin in it that caused that allergic reaction I had and I WILL NEVERRRRR take it again
pink dawny

Joined: Sep 09
Posts: 4

Posted: 02 Oct 2009, 18:14
do any of you take any type of diet pill at all now? or are you all following just a sensible eating and exercise plan?

Joined: Jun 08
Posts: 34

Posted: 10 Oct 2009, 17:26
I also use a meal replacement "helper", only taking it if I am feeling extremely hungry, better to have a glass of that than something fattening that I shouldn't have. I have only started doing it this week and it seems to get me over the "humps". I use the product Optislim (coffee flavour) and instead of mixing it with water (which is a bit nasty!) I mix it with half real black coffee and half skimmed milk.......anyway, so far so good. I usually can get through the day with only one shake, which spins it out.

Joined: Jan 09
Posts: 4,546

Posted: 12 Nov 2009, 21:14
I'm anti-diet pills/fad diets/miracle cures. I think it puts the wrong emphasis on losing weight fast rather than losing weight for health and keeping it off.
Here's the thing, you can't be on a fad diet for the rest of your life, nor can you take diet pills forever. So what will happen when you stop taking them or go back to your old eating habits? You'll gain the weight back- trust me this is experience talking!
The best way to lose weight is to permanently change your eating habits to a healthy way of eating. You need to change the way you think of food, learn about proper nutrition and be aware of what you eat.
That's just my opinion though. I can say that I don't know anyone who has successfully lost weight and kept it off through a diet pill. And I know one person who ended up in the hospital after taking the No Carb thing too seriously. Your body needs carbs, fats, and proteins. It just needs them in the right amount.
My blog, This is not a Diet:
Follow me on Facebook for tips, recipes, advice, exercise ideas and more:

Joined: Nov 09
Posts: 1

Posted: 27 Nov 2009, 22:10
I'm trying acai has anyone tried it, I have trouble with being too warm and this seems to bring that on in the middle og the night.

Forum Search
Advanced forum search

Latest Posts

Just diagnosed diabetic
I think the food pyramids as an idea of 'normal' eating is extremely hard on diabetics. The idea that there is a 'right' way to eat for everyone is almost beyond belief. For diabetics the ...
by northernmusician on 04 Oct 15 12:04 AM
type 2 diabetes
by DWOODS on 03 Oct 15 11:49 PM
Oatmeal sure spiked my blood sugar!
Really enjoyed reading this blog... I have basically turned paleo except for oats...old, old habits. Will put these on the back burner as well now... fascinating read about spik ing blood sugar. Have ...
by sallylun on 02 Oct 15 03:41 PM
Constipation issues
I use psyllium husk for constipation ]]
by Jackied20 on 01 Oct 15 02:33 PM
Weird what you crave
Oh. I'm obviously mistaken. Sorry xx I hope you still try to follow a healthy diet. (I just looked it up, turns out you do get Metformin even if you are prediabetic not diabetic if you have other risk ...
by lilbee94 on 06 Sep 15 12:26 PM

Member Tip

average member ranking
by member Sharon Caulkins
eat regularly
07 Jun 13 for diet The South Beach Diet